Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 91, NWS Albuquerque, NM

July 6, 2009Chaves County, De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 6, 2009, 7:01 PM MDT for Chaves County, De Baca County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2009, 7:01 PM MDT (01:01 UTC)
Expired
Jul 6, 2009, 8:00 PM MDT
In force
59 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, De Baca County, NM

The radar

The Cannon AFB radar (KFDX), 115 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:18 PM MDTSevere Thunderstorm WatchSPC9 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:02 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 6, 4:02 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 PM MDT MON JUL 6 2009

.UPDATE...
ADDED DE BACA...CHAVES...ROOSEVELT AND LINCOLN COUNTIES TO THE
SEVERE THUNDERSTORM WATCH 553 UNTIL 8 PM. CHJ

&&

.PREV DISCUSSION...230 PM MDT MON JUL 6 2009...
ANOTHER BUSY PM. ISOLATED SEVERE WEATHER EXPECTED TO CONTINUE OVER
CNTRL AND ERN AREAS THROUGH 8 PM MDT. ACTIVITY TO DIMINISH LATE TON.
DRYING OVER THE W INTO CNTRL AREAS ON TUE WILL LIMIT ISOLATED SHOWERS
AND TSTMS FROM THE E SLOPES OF THE CNTRL MOUNTAIN CHAIN ON E TO THE
TX BORDER...AND PERHAPS A STRAY STORM OVER THE WRN MOUNTAINS S OF
I 40.

MOST MODELS NOW SUGGESTING HIGH PRESSURE OVER NM TUE AND WED WILL
SHIFT A LITTLE E THU AND FRI BEFORE HEADING BACK W OVER THE WEEKEND.
SOME MOISTURE WILL SEEP N INTO SC AND W NM AND POSSIBLY THE NRN
MOUNTAINS THU THRU SAT BEFORE EASING UP SUN AND EARLY NEXT WEEK.
HAVE BUMPED UP AREAL COVERAGE OF CONVECTION A BIT DURING THE THU
THRU SAT PERIOD. OTHERWISE VERY WARM TEMPS EXPECTED AREA WIDE WITH
DRY WEATHER IN THE E. CHJ

.AVIATION...
ISOLATED STORMS PRODUCING MVFR CONDITIONS FOR AROUND A 30 MINUTE
DURATION WILL BE POSSIBLE ACROSS CENTRAL AND EASTERN AREAS THROUGH
THE REMAINDER OF THE AFTERNOON. THE MOST LIKELY TERMINAL SITES
AFFECTED INCLUDE SANTA FE...LAS VEGAS THROUGH THE REST OF THE
AFTERNOON. DURING THE EVENING...ROSWELL AND TUCUMCARI COULD ALSO BE
AFFECTED. DURING THE EVENING HOURS...THE MAIN FOCUS WILL BE FOUND
ACROSS THE EASTERN PLAINS. SOME RESIDUAL LOW CIGS COULD FOLLOW THE
STORM PASSAGE TONIGHT AND LVS AND TCC COULD BE AFFECTED.
OVERALL...LOOKING AT DRIER CONDITIONS FOR TUESDAY WITH LESS STORM
COVERAGE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

.FIRE WEATHER...
DRIER AIR HAS ENTERED THE FOUR CORNERS AREA THUS THE MAIN STORM
DEVELOPMENT WILL BE FOUND ACROSS CENTRAL AND EASTERN AREAS THROUGH
THE REST OF THIS AFTERNOON. THE MAIN FOCUS AREA THROUGH THE EVENING
HOURS WILL BE FOUND ACROSS THE EASTERN PLAINS...ESPECIALLY EAST
CENTRAL AND SOUTHEAST PLAINS. HUMIDITY RECOVERIES WILL BE POOR
ACROSS NORTHWEST AREAS...MODERATE MOST OF THE REST OF THE WEST AND
CENTRAL AREAS WHILE GOOD TO EXCELLENT ACROSS THE EAST.

DRIER CONDITIONS...AS INDICATED BY THE MODELS WILL PROGRESS FURTHER
OVER THE AREA ON TUESDAY. THIS WILL LIMIT STORM COVERAGE ALTHOUGH
STILL CANT RULE OUT SOME ISOLATED CELLS ALONG THE CENTRAL MTS
EASTWARD AS WELL AS ACROSS THE SOUTHERN HIGHLANDS.
OTHERWISE...HUMIDITY VALUES WILL TREND DOWN 8 TO 20 PCT ACROSS
CENTRAL AND EASTERN AREAS.

WEATHER MODELS ARE PRETTY CONSISTENT WITH MIGRATING THE UPPER HIGH
OVER THE STATE ON WEDNESDAY. NOT A LOT OF MOISTURE TO WORK INITIALLY
AS FAR AS STORM DEVELOPMENT BUT THIS MIGRATION WILL START TO
TRANSPORT ABUNDANT MOISTURE OVER MEXICO TOWARDS THE FORECAST AREA.
THE WEATHER MODELS PROGRESS THE UPPER HIGH FURTHER TO THE EAST OF
THE STATE THURSDAY AND FRIDAY. THIS SHOULD INITIATE A FURTHER
TRANSPORT OF MOISTURE NORTHWARD ACROSS THE STATE. THUS STORM
COVERAGES WILL INCREASE AND THE WETTING RAIN FOOTPRINT WILL ALSO
INCREASE.

TEMPERATURES THROUGH THE WEEK SHOULD WARM WITH THE UPPER HIGH
MIGRATION WITH MOST AREAS RUNNING 4 TO 8 DEGREES ABOVE NORMAL.
WARMEST TEMPERATURES WILL BE FOUND ACROSS THE EAST.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jul 6, 5:38 PM MDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 PM MDT MON JUL 6 2009

NMZ001>021-026-071200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
538 PM MDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE UPPER AND
MIDDLE RIO GRANDE VALLEY ON EAST TO THE TEXAS BORDER...AS WELL AS
LINCOLN...DE BACA...CHAVES AND ROOSEVELT COUNTIES THROUGH 800 PM
MDT. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE ALONG WITH AN
ISOLATED TORNADO. IN ADDITION...HEAVY RAINFALL FROM SHOWERS AND
THUNDERSTORMS WILL LEAD TO LOCALIZED AREAS OF FLOODING OVER EASTERN
NEW MEXICO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON OVER THE EASTERN PLAINS...WHERE WIND GUSTS TO AROUND 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ARE POSSIBLE.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR
COLFAX...UNION...MORA...HARDING...SAN MIGUEL...GUADALUPE...QUAY...DE
BACA...ROOSEVELT...CURRY...CHAVES AND LINCOLN COUNTIES DUE TO SEVERE
THUNDERSTORMS.  SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE...OR BY
CALLING 1-888-386-7637.

In the hours before

Special weather statement, Jul 6, 3:50 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT MON JUL 6 2009

NMZ011-062215-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
350 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANTA FE AND SOUTHWEST
   SAN MIGUEL COUNTIES...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTHEAST OF STANLEY.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN SANTA
FE COUNTY AND RURAL SOUTHWESTERN SAN MIGUEL COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR NORTHEASTERN NEW MEXICO.

DPORTER
Special weather statement, Jul 6, 4:03 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
403 PM MDT MON JUL 6 2009

NMZ007-062230-
FAR NORTHEAST PLAINS-
403 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING OVER FAR NORTHEAST UNION COUNTY...

AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHWEST OF KENTON.
MOVEMENT WAS NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN UNION
COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR EASTERN NEW MEXICO.

DPORTER
Local storm report, Jul 6, 4:14 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     HAIL             LOS ALAMOS              35.89N 106.28W
07/06/2009  M1.00 INCH       LOS ALAMOS         NM   TRAINED SPOTTER

            EXTENSIVE DAMAGE TO CARS.

&&

CJONES
Special weather statement, Jul 6, 5:20 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT MON JUL 6 2009

NMZ006-012-062345-
CONCHAS LAKE/GUADALUPE COUNTY-HARDING COUNTY-
520 PM MDT MON JUL 6 2009

...STRONG THUNDERSTORM MOVING SOUTHEAST OF MOSQUERO...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHEAST OF MOSQUERO.
MOVEMENT WAS SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL SAN
MIGUEL COUNTY AND RURAL SOUTH CENTRAL HARDING COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR EASTERN NEW MEXICO.

DPORTER
Local storm report, Jul 6, 5:21 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             MOSQUERO                35.77N 103.95W
07/06/2009  M1.00 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

&&

EBREON
Special weather statement, Jul 6, 5:24 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT MON JUL 6 2009

NMZ006-013-070000-
HARDING COUNTY-QUAY COUNTY-
524 PM MDT MON JUL 6 2009

...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHERN QUAY COUNTY...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF LOGAN TO NARA VISA. MOVEMENT WAS SOUTH AT
10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORTHEASTERN QUAY
COUNTY...INCLUDING NARA VISA AND LOCATIONS EAST OF LOGAN. PERSONS
ON HIGHWAY 54 WILL ENCOUNTER THESE STORMS AS WELL.

THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR EASTERN NEW MEXICO.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:09 PM MDTAreal Flood AdvisoryABQCurry111 min
Jul 6, 10:19 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Lincoln, Torrance116 min
Jul 6, 10:21 PM MDTAreal Flood AdvisoryABQChaves84 min
Jul 7, 12:42 AM MDTAreal Flood AdvisoryABQChaves108 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.